Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 227, NWS Tallahassee, FL

July 2, 2015Lafayette County, Taylor County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 2, 2015, 2:33 PM EDT for Lafayette County, Taylor County, Florida. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2015, 2:33 PM EDT (18:33 UTC)
Expired
Jul 2, 2015, 3:30 PM EDT
In force
57 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Lafayette County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 97 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 2:42 PM EDTTSTM WND DMG5 Nw Perry-Foley Airpor, FLTREE DOWN ON WOODS CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
859 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS52 KTAE 021833
SVRTAE
FLC067-123-021930-
/O.NEW.KTAE.SV.W.0227.150702T1833Z-150702T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
233 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
  WESTERN LAFAYETTE COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 330 PM EDT

* AT 233 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 8 MILES WEST OF PERRY...AND MOVING EAST
  AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAYO...PERRY...HAMPTON SPRINGS...SMITH...PERRY-FOLEY AIRPORT...
  TOWNSEND...FENHOLLOWAY...PINLAND...DAY...CARBUR...ATHENA...FOLEY...
  BUCKVILLE...SAN PEDRO JUNCTION...COOKS HAMMOCK...BUCELL JUNCTION...
  SECOTAN...MAYO JUNCTION AND BOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 2985 8314 2997 8375 2998 8383 3001 8386
      3019 8384 3022 8324 3018 8325 3017 8323
      3011 8323 3010 8318 3010 8314
TIME...MOT...LOC 1833Z 277DEG 39KT 3008 8372 

$$

42-DVD
1 follow-up statement
626 
WWUS52 KTAE 021856
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT THU JUL 2 2015

FLC067-123-021930-
/O.CON.KTAE.SV.W.0227.000000T0000Z-150702T1930Z/
TAYLOR FL-LAFAYETTE FL-
256 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL TAYLOR AND WESTERN LAFAYETTE COUNTIES...

AT 255 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTHEAST OF PERRY...MOVING EAST AT 45 MPH. 

LOCATIONS IMPACTED INCLUDE...
MAYO...PERRY...SMITH...PERRY-FOLEY AIRPORT...TOWNSEND...
FENHOLLOWAY...PINLAND...DAY...CARBUR...ATHENA...FOLEY...BUCKVILLE...
SAN PEDRO JUNCTION...COOKS HAMMOCK...BUCELL JUNCTION AND MAYO
JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 2985 8314 2995 8364 2995 8366 3010 8358
      3022 8324 3018 8325 3017 8323 3011 8323
      3010 8318 3010 8314
TIME...MOT...LOC 1855Z 281DEG 38KT 3002 8345 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:41 AM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 2, 10:41 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 AM EDT THU JUL 2 2015

.NEAR TERM [THROUGH TODAY]...

THIS MORNING'S ANALYSIS STILL SHOWS UPPER LEVEL RIDGING OVER THE
WESTERN STATES WITH BROAD TROUGHING OVER THE EAST. THE 1000-700 MB
FLOW IS WESTERLY TODAY ON THE 12Z KTAE SOUNDING WITH A DECENT
AMOUNT OF INSTABILITY AND MID LEVEL LAPSE RATES NEAR OR SLIGHTLY
GREATER THAN 6 C/KM. VISIBLE SATELLITE IMAGERY SHOWS A GOOD BIT OF
SUNSHINE ACROSS THE AREA THIS MORNING WITH INCREASING CLOUDINESS
OFF TO THE WEST. OVERALL...THE CAM GUIDANCE FORECASTS A FAIRLY
ACTIVE AFTERNOON WITH CONVECTION DEVELOPING EARLY IN THE AFTERNOON
ACROSS THE WEST AND SPREADING EASTWARD ACROSS MOST OF THE AREA
DURING THE REMAINDER OF THE AFTERNOON. SEVERAL OF THE MEMBERS HAVE
EXPLICIT WIND GUSTS IN THE 40-50 KNOT RANGE...AND A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE THIS AFTERNOON.

&&

.PREV DISCUSSION [645 AM EDT]...

.SHORT TERM [TONIGHT THROUGH SATURDAY]...

A RATHER BROAD, WEAK 500 MB TROUGH WILL CONTINUE OVER MUCH OF THE
EASTERN CONUS, WITH THE BASE OF THIS TROUGH (MARKED BY THE 588 DM
LINE) REMAINING OVER CENTRAL AL AND GA. AT THE SURFACE, THE WESTERN
EXTENT OF THE BERMUDA RIDGE WILL CONTINUE ACROSS CENTRAL FL AND THE
EASTERN GULF OF MEXICO. THE WEAK UPPER LEVEL +PV ANOMALY MOVING
THROUGH OUR FORECAST AREA TODAY WILL WEAKEN AND BE EAST OF THE
REGION TONIGHT, WITH ENOUGH MID-UPPER LAYER DRYING ON FRIDAY AND
SATURDAY FOR LOWER POPS. THE POP WILL BE IN THE 30-40 PERCENT RANGE
FRIDAY AFTERNOON, THEN AROUND 30 PERCENT FOR THE FOURTH OF JULY.
THESE VALUES ARE A LITTLE BELOW CLIMO, BUT SLIGHTLY ABOVE MOS
CONSENSUS. WITH THE REDUCED CLOUD COVER COMES WARMER DAYTIME
TEMPERATURES, AND WE EXPECT HIGHS AWAY FROM THE BEACHES IN THE MID
90S. DESPITE THE LOWER POPS, THE FORECAST THERMODYNAMIC PROFILE WILL
BE SUPPORTIVE OF ISOLATED PULSE SEVERE STORMS EACH AFTERNOON. IN
FACT, THE DRIER AIR ALOFT, STEEPER-THAN-AVERAGE MID LAYER LAPSE
RATES, AND RATHER HIGH SURFACE THETA-E VALUES, WOULD SUGGEST AN
INCREASED RISK OF WET MICROBURSTS- THOUGH ISOLATED.

.LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]...

THE GFS AND ECMWF SOLUTIONS ARE IN BETTER AGREEMENT THAN 24 HOURS
AGO. A WEAK MID-UPPER TROUGH OVER THE SOUTHEAST WILL TRANSLATE
SLOWLY EASTWARD INTO NEXT WEEK, LEAVING OUR FORECAST AREA PRIMARILY
UNDER THE INFLUENCE OF A RIDGE BUILDING EASTWARD FROM TX. DESPITE
THIS RIDGING, THE MOS CONSENSUS POPS ARE STILL VERY CLOSE TO
CLIMATOLOGY (AROUND 40 PERCENT EACH AFTERNOON AND EVENING ACROSS
MUCH OF OUR FORECAST AREA), PROBABLY DUE TO THE LACK OF DRYING
ALOFT. IT APPEARS THE 1000-700 MB MEAN WINDS WILL EITHER BE WEAK OR
HAVE AN OFFSHORE COMPONENT, WHICH WOULD INDICATE A LATER START TO
SEABREEZE-GENERATED CONVECTION (AS OPPOSED TO STARTING IN THE
MORNING). THIS WOULD ALLOW FOR WARM HIGH TEMPERATURES, GENERALLY IN
THE MID 90S.

.AVIATION...
[THROUGH 12Z FRIDAY]... THUNDERSTORMS WILL BE WIDESPREAD THIS
AFTERNOON. INCLUDED TEMPO GROUPS FOR GUSTY WINDS AND MVFR
VISIBILITIES IN STORMS BETWEEN 18 AND 22Z AT DHN, ABY, VLD AND
TLH. RAIN CHANCES ARE LOWER AT ECP SO MENTIONED VCTS.

.MARINE...

LIGHT TO MODERATE WEST-SOUTHWEST WINDS ARE LIKELY TO CONTINUE
THROUGH FRIDAY EVENING AS THE COASTAL WATERS REMAIN NORTH OF THE
BERMUDA RIDGE. WINDS WILL BE AT THEIR STRONGEST DURING THE AFTERNOON
AND EVENING HOURS. LIGHTER WINDS ARE EXPECTED THIS WEEKEND.

.FIRE WEATHER...

THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.

.HYDROLOGY...

RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS
LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT
ORGANIZED HEAVY RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   90  73  93  73  94 /  70  10  30  10  30
PANAMA CITY   86  78  88  78  89 /  50  10  10  10  30
DOTHAN        90  73  93  74  93 /  70  10  20  10  30
ALBANY        90  73  92  73  93 /  70  20  40  20  30
VALDOSTA      91  72  93  73  95 /  70  20  40  10  30
CROSS CITY    92  73  93  72  94 /  40  10  20  10  30
APALACHICOLA  90  77  91  76  91 /  40  10  10  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...WESTON
MARINE...FOURNIER
FIRE WEATHER...WESTON
HYDROLOGY...FOURNIER

In the hours before

Local storm report, Jul 2, 1:03 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     TSTM WND DMG     6 SE BLOUNTSTOWN AIRPOR 30.39N 84.97W
07/02/2015                   LIBERTY            FL   911 CALL CENTER

            TREE DOWN NEAR SR-12 AND LAKE MYSTIC ROAD.

&&

GODSEY
Local storm report, Jul 2, 1:45 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TSTM WND DMG     4 ENE SAMSON            31.13N 85.98W
07/02/2015                   GENEVA             AL   BROADCAST MEDIA

            SEVERAL TREES DOWN BETWEEN SAMSON AND COFFEE SPRINGS. PEA
            SIZE HAIL ALSO REPORTED.

&&

GODSEY
Special weather statement, Jul 2, 1:56 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
156 PM EDT THU JUL 2 2015

FLZ016>018-027-028-118-127-128-GAZ157-021845-
LEON FL-COASTAL WAKULLA FL-INLAND JEFFERSON FL-COASTAL JEFFERSON FL-
COASTAL TAYLOR FL-INLAND TAYLOR FL-INLAND WAKULLA FL-GADSDEN FL-
GRADY GA-
156 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR LEON...SOUTHWESTERN JEFFERSON...
SOUTHEASTERN GADSDEN AND NORTHEASTERN WAKULLA COUNTIES UNTIL 245 PM
EDT...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MIDWAY
TO NEAR CRAWFORDVILLE...AND MOVING NORTHEAST AT 30 MPH.

WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ST. MARKS...WOODVILLE...CRAWFORDVILLE...HAVANA...TALLAHASSEE...
MIDWAY...WAKULLA...HYDE PARK...FOREST MEADOWS PARK...FALLSCHASE...
BETHEL...STATE CAPITAL COMPLEX...EIGHT MILE POND...BELAIR...
TALLAHASSEE MALL...CHAIRES...NEWPORT...BAUM...LAKE BRADFORD AND
CHAIRES CROSSROADS.

LAT...LON 3051 8457 3069 8432 3068 8416 3025 8389
      3024 8391 3019 8392 3019 8394 3017 8393
      3010 8405 3009 8413 3007 8417 3010 8416
      3010 8420 3008 8420 3009 8423 3011 8423
      3010 8426 3011 8427 3007 8428
TIME...MOT...LOC 1755Z 227DEG 26KT 3048 8451 3023 8434

42-DVD
Local storm report, Jul 2, 1:59 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND GST     NAPIER FIELD            31.32N 85.46W
07/02/2015  M48 MPH          DALE               AL   NWS EMPLOYEE

            DOTHAN REGIONAL AIRPORT MEASURED 48 MPH GUST.

&&

GODSEY
Local storm report, Jul 2, 2:15 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     ASHFORD                 31.18N 85.24W
07/02/2015                   HOUSTON            AL   911 CALL CENTER

            A COUPLE TREES REPORTED DOWN IN ASHFORD.

&&

GODSEY
Local storm report, Jul 2, 2:16 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     COTTONWOOD              31.05N 85.30W
07/02/2015                   HOUSTON            AL   911 CALL CENTER

            A COUPLE TREES DOWN IN COTTONWOOD.

&&

GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:59 PM EDTSevere Thunderstorm WarningTAEWalton33 min
Jul 2, 11:36 AM EDTRip Current StatementTAEFranklin, Gulf12 hr
Jul 2, 12:00 PM EDTSpecial Marine WarningTAE60 min
Jul 2, 12:12 PM EDTSevere Thunderstorm WarningTAEFranklin48 min
Jul 2, 12:42 PM EDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gadsden, Jackson, Leon, Liberty and 1 more63 min
Jul 2, 12:55 PM EDTSpecial Marine WarningTAE65 min
Jul 2, 1:48 PM EDTSevere Thunderstorm WarningTAEJackson42 min
Jul 2, 1:56 PM EDTSpecial Weather StatementTAELeon49 min
Jul 2, 2:03 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon42 min
Jul 2, 2:23 PM EDTSevere Thunderstorm WarningTAEJackson67 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.